Skip to main content
main-content

01.12.2018 | Bronchialkarzinome | Case report | Ausgabe 1/2018 Open Access

BMC Cancer 1/2018

Gefitinib successfully administered in a lung cancer patient with leptomeningeal carcinomatosis after erlotinib-induced pneumatosis intestinalis

Zeitschrift:
BMC Cancer > Ausgabe 1/2018
Autoren:
Hironori Uruga, Shuhei Moriguchi, Yui Takahashi, Kazumasa Ogawa, Kyoko Murase, Sayaka Mochizuki, Shigeo Hanada, Hisashi Takaya, Atsushi Miyamoto, Nasa Morokawa, Kazuma Kishi

Abstract

Background

Pneumatosis intestinalis (PI) is a rare complication of chemotherapy, characterized by multiple gas accumulations within the bowel wall.

Case presentation

A 71-year-old woman with epidermal growth factor receptor (EGFR) mutation-positive lung adenocarcinoma was admitted to our hospital because of reduced consciousness. She was diagnosed as having leptomeningeal carcinomatosis (LM) using lumbar puncture. Because she could not swallow a tablet, erlotinib was administered via a feeding tube. Her state of consciousness gradually improved, but she experienced diarrhea several times a day. After 3 weeks of erlotinib therapy, PI occurred. Erlotinib was discontinued and PI was resolved after treatment with conservative therapies. Erlotinib was re-administrated and PI occurred again. After improvement of erlotinib-induced PI, gefitinib was administered by a feeding tube and the patient did not experience PI or diarrhea. The patient survived 8 months from the diagnosis of LM.

Conclusion

PI is one of the side effects of erlotinib, and consecutive therapies are useful for the treatment of PI. In this patient, gefitinib was successfully administered after erlotinib-induced PI.
Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 1/2018

BMC Cancer 1/2018 Zur Ausgabe

Neu im Fachgebiet Onkologie

Mail Icon II Newsletter

Bestellen Sie unseren kostenlosen Newsletter Update Onkologie und bleiben Sie gut informiert – ganz bequem per eMail.

Bildnachweise